MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID TRANSFORMER; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID TRANSFORMER; UNIT, PHACOFRAGMENTATION
Catalog Number 8065752885
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic irrigation/aspiration handpiece would not build vacuum during cataract surgery.The procedure details and patient impact were not reported.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation for the report of the irrigation/aspiration (i/a) handpiece would not build vacuum; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.A sample was not received at the manufacturing site and no lot information is available, therefore, the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All handpieces are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Upon further review the event dates and type of procedure has been removed as it was inadvertently captured at initial step.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID TRANSFORMER
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18357363
Report Number2523835-2023-00732
Device Sequence Number12484102
Product Code HQC
UDI-Device Identifier00380657528851
UDI-Public00380657528851
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K121555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752885
Device Lot NumberASKU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer12/20/2023
02/25/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/12/2024
03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown